How to Detox from Opana

man who needs opana detoxOpana or Opana ER, also known as oxymorphone, is an opiate painkiller prescribed to patients in need of treatment for moderate to severe chronic pain. It is a potent drug and usually reserved for those patients who are in so much constant pain that other medications have not helped.

It’s a risky drug under the best of circumstances. The National Institutes of Health (NIH) warns that significant respiratory issues can develop when a patient first begins taking the drug or when their dose is increased. Slowed breathing or stopped breathing can mean medical emergency or death – even when taken correctly. But it becomes an even more significant risk when the drug is abused and/or taken without a doctor’s supervision.

If your loved one is addicted to Opana, detox is the first step to long-term recovery. Contact us at The Oaks at La Paloma now and find out how our intensive treatment program can help your family member begin the healing process.

Opana Withdrawal Symptoms

Opana detox is characterized by a number of withdrawal symptoms, just like detox from any narcotic. Symptoms begin slowly, within a few hours of the last dose and build over the following day, then remain at that intensity level for a week or more, slowly fading over time as the body readjusts to being without the pills.

These withdrawal symptoms can be just as dangerous as continuing to take the drug – if the patient does not have medical supervision during this time – and they can become more dangerous as they progress.

Often patients begin experiencing some or all of the following withdrawal symptoms:

  • Headaches
  • Sweating
  • Runny nose
  • Goose bumps
  • Restlessness

Later, others symptoms may develop, including:

  • Bone and muscle aches and pains
  • Insomnia
  • Anxiety
  • Nausea and vomiting
  • Stomach cramps and diarrhea

Opana Detox Risks

Opana withdrawal symptoms can be difficult, both mentally and physically. Patients usually find themselves challenged to avoid taking one or more pills given that these symptoms are caused by a lack of the drug. Termed a “relapse” when it occurs after a period of sobriety, this can be a deadly choice depending upon the dose taken and the state of the body’s tolerance at that time. This is one of the most common times for overdose among painkiller addicts.

Withdrawal symptoms can cause complications with underlying medical or mental health disorders that can be deadly in some patients. It is not recommended that patients attempt the detox process alone or at home even with the support of friends or family. Emergency medical care may be necessary, and medical monitoring can be provided around the clock at a professional detox program with the help of consulting physicians.

Professional Opana Detox Programs

Opana is a dangerous drug. In fact, some areas have had rashes of overdose caused by the pills and have been moved to release local warnings to residents specifically about Opana in an effort to mitigate the pain and loss that comes with Opana overdose.

If your loved one is living with a dependence upon Opana, with or without a prescription, the greatest hope for recovery comes through effective professional detox and treatment. You can get the answers you need to your questions about the process of detox today when you contact us at The Oaks at La Paloma. We’re available to speak with you day or night. Call now.